Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 3, 2011, 6:11 AM CDT for McLeod County, Renville County, Sibley County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 6:11 AM CDT (11:11 UTC)
- Expired
- Jun 3, 2011, 7:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
Counties McLeod County, MN, Renville County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WWUS83 KMPX 031111
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT FRI JUN 3 2011
MNZ065>067-073-031200-
MCLEOD-REDWOOD-RENVILLE-SIBLEY-
611 AM CDT FRI JUN 3 2011
AT 610 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN. THIS STORM WAS MOVING NORTHEAST AT 40
MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FRANKLIN.
FAIRFAX.
HECTOR.
BUFFALO LAKE.
FERNANDO.
STEWART.
LAT...LON 4442 9492 4468 9514 4495 9429 4456 9407
4445 9473 4446 9480 4448 9482 4450 9487
4443 9487
TIME...MOT...LOC 1111Z 238DEG 36KT 4455 9488
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 4:12 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 3, 4:12 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 412 AM CDT FRI JUN 3 2011 .DISCUSSION... BIGGEST CONCERN THIS FORECAST PERIOD IS THE POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON FOR ERN MN INTO WI. FOR THE UPCOMING WEEKEND...THE WEATHER STILL LOOKS GOOD...WITH A DRY WEEKEND EXPECTED FOR A CHANGE. NEXT WEEK...WE WILL BE ON THE EDGE OF THE SUB-TROPICAL RIDGE...WHICH MEANS WE WILL LIKELY BE IN AND OUT OF STORMY PERIODS AND HOT AND DRY PERIODS. MORNING WATER VAPOR IMAGERY SHOWS PRIMARY UPPER WAVE JUST TO THE WEST OF THE MANITOBA LAKES REGION...WITH A DEEP TROUGH EXTENDING BACK SW ACROSS THE ROCKIES...SETTING UP DEEP SWRLY FLOW FROM THE SRN ROCKIES INTO THE SRN CANADIAN PRAIRIES. MAIN SFC LOW HAS OCCLUDED OVERNIGHT AND WAS LOCATED IN SRN SASKATCHEWAN. OCCLUDED FRONT CURVES THROUGH SRN SASKATCHEWAN/MANITOBA TO A TRIPLE POINT OVER ERN NODAK. THIS TRIPLE POINT HAS BEEN THE IMPETUS FOR A NICE CLUSTER OF THUNDERSTORMS OVERNIGHT THAT STARTED OUT EAST OF THE BLACK HILLS AND WILL QUICKLY BE NEAR THE ND/MN/CANADIAN BORDER. FROM THE TRIPLE POINT...A COLD FRONT EXTENDED SW FROM NEAR JAMESTOWN...TO NEAR ABERDEEN AND EVENTUALLY INTO NE CO. THE WARM FRONT WAS ANALYZED AT 8Z STRETCHING FROM NEAR FARGO...SE TO NEAR MANKATO. FOR TODAY THE BIG QUESTION MARK WILL BE WHETHER OR NOT THE STRONG CAPPING INVERSION WILL BREAK. LATEST SPC MESOANALYSIS SHOWS +12C H7 TEMPS CLEAR UP TO THE NW ANGLE...COVERING MOST OF MN. THIS CAPPING INVERSION SHOULD ALLOW FOR CU OVER ERN AREAS TO QUICKLY BURN OFF THIS MORNING...LEAVING BEHIND MOSTLY SUNNY SKIES AND HOT CONDITIONS BY THE AFTERNOON. BY 18Z...ALL GUIDANCE HAS MLCAPES OF 3000+ J/KG OVER ERN MN/WRN WI WITHIN WARM SECTOR CHARACTERIZED BY TEMPS IN THE UPPER 80S/LOWER 90S AND DEWPS NEAR 70. HOWEVER...MOST MODELS ALSO SHOW OVER 200 J/KG OF CIN TO GO ALONG WITH THE CAPE...WHICH SHOULD PUT A LID ON THINGS. GOING INTO THE AFTERNOON...NAM/GFS BEGIN COOLING H7 TEMPS FROM NORTH TO SOUTH AS UPPER WAVE HEADS FOR WRN ONTARIO...OPENING THE DOOR FOR THE INITIATION OF DEEP MOIST CONVECTION. FOR PARAMETRIZED MODELS... EVERYTHING POINTS TO CONVECTION HAPPENING IN THE ARROWHEAD. AS FOR AS FAR SOUTH AS THE MPX CWA...THE NAM/GFS/SREF SHOW CONVECTION MAKING IT TO THE MPX CWA...WHILE THE ECMWF/GEM KEEP ALL ACTIVITY NORTH. SCENARIO PREFERRED THIS MORNING CAME FROM THE 03.00 SPC-4KM WRF...WHICH SHOWED CONVECTION INITIATING BETWEEN MILLE LACS LAKE AND DULUTH AROUND 21Z...SPREADING ESE INTO WRN WI. THIS MATCHES UP FAIRLY WELL WITH WHERE THE ENHANCED HAIL AND WIND PROBABILITIES EXIST ON 6Z DAY1 SPC CONVECTIVE OUTLOOK. GIVEN DEGREE OF INSTABILITY...LOW-LEVEL CLOCKWISE TURNING OF THE HODOGRAPHS AND AROUND 50 KTS OF BULK SHEAR OVER WI PORTION OF CWA THIS AFTERNOON...THREAT WILL EXIST FOR ALL FORMS OF SEVERE WEATHER IF ANYTHING CAN FORM. OTHER ISSUE TO KEEP AN EYE ON TODAY WILL BE EXCESSIVE HEAT ISSUES AS HEAT INDICES PUSH INTO THE LOWER/MID 90S FROM MANKATO TO THE CITIES ON EAST. KALKSTEIN SYNOPTIC HEALTH WATCH-WARNING NETWORK INDICATING NEED FOR AN EXCESSIVE HEAT WARNING FOR THE TWIN CITIES THIS AFTERNOON. HOWEVER...WITH THIS BEING A RELATIVELY SHORT-LIVED STINT WITHIN A MOIST TROPICAL AIRMASS...WILL STICK WITH JUST A MENTION OF THE HEAT IN THE HWO. FOR THE WEEKEND...MODELS CONTINUE TO POINT TO THE SUB-TROPICAL RIDGE BUILDING UP THE HIGH PLAINS...PUTTING THE MPX CWA WITHIN WNW FLOW. SHOULD BE DRY AS A COLD FRONT WASHES OUT OVER NRN MN SATURDAY...AND THE COLD FRONT MOVING THROUGH TODAY DOES NOT BEGIN COMING BACK NORTH AS A WARM FRONT UNTIL SUNDAY NIGHT. AS FOR NEXT WEEK...POTENTIAL THERE TO BE ACTIVE WITH A WARM FRONT OVERHEAD/NEARBY...BUT WE LOOK TO BE PLAYING WITH CAPPING ISSUES ONCE AGAIN. WITH 03.00 MODEL RUNS...BEST WINDOWS FOR PRECIP LOOK TO BE SUNDAY NIGHT/MONDAY AS WARM FRONT MAKES INITIAL PUSH INTO THE AREA...TUESDAY NIGHT AS WARM FRONT STRENGTHENS AND PUSHES NORTH INTO NRN MN...AND AGAIN WEDNESDAY AS ANOTHER COLD FRONT SLIPS THROUGH. && .AVIATION.../06Z TAF ISSUANCE/ LOW STRATUS CLOUDS WITH MVFR CEILINGS EXPECTED TO LINGER EARLY THIS MORNING OUT AHEAD OF WARM FRONT THAT IS LIFTING NORTH INTO SOUTHERN MINNESOTA. A LOT OF AIRPORTS REPORTING 1500-3000FT CEILINGS BETWEEN 05-06Z...AND COULD EVEN SEE CEILINGS COME DOWN A BIT MORE OVER THE NEXT SEVERAL HOURS BEFORE LIFTING NEAR OR SHORTLY AFTER SUNRISE. ALTHOUGH A FEW LOCATIONS MAY DROP TO IFR...THAT WILL BE MORE THE EXCEPTION RATHER THAN THE RULE. GOOD CLEARING ON THE SOUTH OF THE WARM FRONT WILL ARRIVE IN SOUTHERN MN AND WI BY LATE THIS MORNING. CENTRAL MN SHOULD BE A LITTLE SLOWER TO CLEAR. ALTHOUGH A FEW SHOWERS CANT BE RULED OUT IN WEST CENTRAL MN...MANY LOCATIONS WILL REMAIN DRY DURING THE MORNING AND AFTERNOON. A ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE...ESPECIALLY IN FAR EASTERN MN OR MORE LIKELY WESTERN WISCONSIN LATE THIS AFTERNOON OR THIS EVENING. OF THE TAF SITES...KEAU SEEMS MOST AT RISK OF SEEING THESE STORMS. KMSP...EXPECT TO HOLD ON TO THE BREEZY SOUTHEAST WINDS AND MVFR STRATUS THROUGH THE MORNING COMMUTE. ONLY A FEW HUNDRED FEET AWAY FROM THE 1700FT MARK...AND WE STILL HAVE SEVERAL HOURS BEFORE THE WARM FRONT PUSH NORTH OF THE AIRPORT AND WE CLEAR OUT. AS A RESULT HAVE TRENDED A LITTLE MORE PESSIMISTIC WITH THE CEILINGS THIS MORNING. THUNDERSTORM CHANCES ARE LOW TODAY WITH A WEDGE OF WARM AIR ABOVE THE SURFACE BOTTLING UP THE INSTABILITY. HOWEVER...ANY STORMS THAT BUST TROUGH THAT CAP WILL LIKELY QUICKLY BECOME STRONG TO SEVERE. VEERING WINDS THIS AFTERNOON ARE A CERTAINTY WITH THE PASSING OF A TRAILING COLD FRONT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/CLF
Hazardous weather outlook, Jun 3, 4:58 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 458 AM CDT FRI JUN 3 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 458 AM CDT FRI JUN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON FOR AREAS NORTH AND EAST OF A LONG PRAIRIE...TO THE TWIN CITIES...TO RED WING LINE AS A COLD FRONT MOVES INTO AN INCREASINGLY UNSTABLE ENVIRONMENT. THERE REMAIN UNCERTAINTIES AS TO WHETHER OR NOT STORMS WILL BE ABLE TO FORM AHEAD OF THE FRONT...BUT IF THEY DO...THE THREAT FOR LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL EXIST INTO THE EVENING. THE HIGHEST POTENTIAL FOR SEVERE STORMS WILL EXIST ACROSS WEST CENTRAL WISCONSIN. SCATTERED THUNDERSTORMS WILL MOVE ACROSS MINNESOTA THROUGH THIS MORNING. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE...BUT THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. VERY WARM TEMPERATURES THIS AFTERNOON...COMBINED WITH MOIST AIR WILL RESULT IN HEAT INDICES REACHING THE LOWER AND MIDDLE 90S FROM MANKATO TO THE TWIN CITIES ON EAST. THOSE WITH HEALTH CONCERNS SHOULD USE CAUTION IF PARTAKING IN ANY OUTDOOR ACTIVITIES THIS AFTERNOON AND BE SURE TO DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL CHANCES FOR THUNDERSTORMS EXIST ACROSS PARTS OF THE AREA FROM SUNDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...TO MANY UNCERTAINTIES EXIST WITH ANY OF THESE DAYS TO HIGHLIGHT A POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 3, 5:43 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 543 AM CDT FRI JUN 3 2011 MNZ057-058-065-031130- KANDIYOHI-MEEKER-RENVILLE- 543 AM CDT FRI JUN 3 2011 AT 542 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BLOMKEST. THIS STORM WAS MOVING NORTHEAST AT 50 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLOMKEST. LAKE LILLIAN. KANDIYOHI. ATWATER. GROVE CITY. LITCHFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4533 9478 4519 9434 4477 9494 4488 9515 TIME...MOT...LOC 1043Z 214DEG 42KT 4491 9497
Special weather statement, Jun 3, 6:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT FRI JUN 3 2011
MNZ065>067-073-031200-
MCLEOD-REDWOOD-RENVILLE-SIBLEY-
611 AM CDT FRI JUN 3 2011
AT 610 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN. THIS STORM WAS MOVING NORTHEAST AT 40
MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FRANKLIN.
FAIRFAX.
HECTOR.
BUFFALO LAKE.
FERNANDO.
STEWART.
LAT...LON 4442 9492 4468 9514 4495 9429 4456 9407
4445 9473 4446 9480 4448 9482 4450 9487
4443 9487
TIME...MOT...LOC 1111Z 238DEG 36KT 4455 9488The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:43 AM CDT | Special Weather Statement | MPX | Meeker | 47 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.